Alert archive / North Carolina / Tornado Warnings in 2015
Tornado Warning 6, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Aug 11, 2015, 5:06 PM EDT for Craven County, Jones County, Onslow County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2015, 5:06 PM EDT (21:06 UTC)
- Expired
- Aug 11, 2015, 5:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Craven County, NC, Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 37 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531
WFUS52 KMHX 112106
TORMHX
NCC049-103-133-112130-
/O.NEW.KMHX.TO.W.0006.150811T2106Z-150811T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
506 PM EDT TUE AUG 11 2015
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
SOUTH CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 530 PM EDT
* AT 506 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR MAYSVILLE...OR 10 MILES NORTH OF PUMPKIN CENTER...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW BERN...JAMES CITY...TRENT WOODS...RIVER BEND...MAYSVILLE...
COASTAL CAROLINA REGIONAL AIRPORT AND POLLOCKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE...OR YOUR NEAREST LAW ENFORCEMENT AGENCY WHO
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NEWPORT . THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.
&&
LAT...LON 3495 7738 3514 7707 3510 7705 3509 7705
3510 7704 3495 7694 3485 7731
TIME...MOT...LOC 2106Z 241DEG 26KT 3493 7729
$$
DAG1 follow-up statement
321
WWUS52 KMHX 112113
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
513 PM EDT TUE AUG 11 2015
NCC133-112122-
/O.CAN.KMHX.TO.W.0006.000000T0000Z-150811T2130Z/
ONSLOW NC-
513 PM EDT TUE AUG 11 2015
...THE TORNADO WARNING FOR NORTHEASTERN ONSLOW COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3496 7729 3514 7707 3510 7705 3509 7705
3510 7704 3497 7696 3491 7723
TIME...MOT...LOC 2112Z 240DEG 22KT 3494 7726
$$
NCC049-103-112130-
/O.CON.KMHX.TO.W.0006.000000T0000Z-150811T2130Z/
CRAVEN NC-JONES NC-
513 PM EDT TUE AUG 11 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTH
CENTRAL CRAVEN AND EAST CENTRAL JONES COUNTIES...
AT 512 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
MAYSVILLE...OR 12 MILES NORTHEAST OF PUMPKIN CENTER...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW BERN...JAMES CITY...TRENT WOODS...RIVER BEND...COASTAL CAROLINA
REGIONAL AIRPORT AND POLLOCKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR NEAREST LAW ENFORCEMENT AGENCY WHO
WILL RELAY YOUR REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.
&&
LAT...LON 3496 7729 3514 7707 3510 7705 3509 7705
3510 7704 3497 7696 3491 7723
TIME...MOT...LOC 2112Z 240DEG 22KT 3494 7726
$$
DAGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Aug 11, 2:49 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 11, 2:49 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 249 PM EDT TUE AUG 11 2015 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST THROUGH THE REMAINDER OF THE WEEK. A COASTAL TROUGH WILL SET UP OVER THE WEEKEND. HIGH PRESSURE WILL TRY TO BUILD IN AT THE BEGINNING OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 202 PM TUE...GOOD COVERAGE OF SHOWERS THIS AFTERNOON ACROSS EASTERN NORTH CAROLINA AS ENERGY SWINGS THROUGH THE BASE OF A MID LEVEL TROUGH TO THE WEST OF THE AREA. FRONTAL BOUNDARY OVER CENTRAL NORTH CAROLINA WILL APPROACH THE AREA TONIGHT AS MAIN LOBE OF ENERGY MOVES THROUGH. INSTABILITY REMAINS MARGINAL...AND EVEN THOUGH NO HEAVY RAINS HAVE BEEN NOTED ON REGIONAL RADARS THUS FAR...PRECIPITABLE WATERS FROM FORECAST SOUNDINGS SHOWING OVER 2.3 INCHES DURING THE EVENING HOURS. FRONT EXPECTED TO MOVE ACROSS THE AREA AFTER MIDNIGHT WITH WIND BECOMING NORTHWESTERLY AND PRECIPITATION ENDING FROM WEST TO EAST THROUGH THE PREDAWN HOURS. MAY HAVE AREAS OF FOG DEVELOP BEHIND THE FRONT. && .SHORT TERM /WEDNESDAY/... AS OF 212 PM TUE...ANY AREAS OF FOG THAT MAY DEVELOP IN THE PREDAWN HOURS WILL DISSIPATE SHORTLY AFTER SUNRISE. NORTHWESTERLY FLOW WILL BE OVER THE AREA BEHIND THE FRONT THROUGH THE DAY WEDNESDAY. BASE OF MID LEVEL TROUGH WILL BE OVER THE AREA WITH MAINLY ZONAL FLOW ALOFT. EXPECT DRY CONDITIONS THROUGH THE DAY WITH THE EXCEPTION OF AN ISOLATED SHOWER IN THE COASTAL SECTIONS. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... AS OF 250 PM TUE...COLD FRONT NOW FORECAST TO TAKE LONGER TO MOVE OFF THE COAST...NOT MOVING OFF UNTIL WEDNESDAY NIGHT. LINGERING SHOWERS ON THE SOUTH COAST AND ADJACENT COASTAL WATERS WILL END BY LATE EVENING. FRONT WILL BECOME STATIONARY OVER THE OFFSHORE WATERS INTO SATURDAY AFTER WHICH IT SLOWLY DISSIPATES. PREVIOUS RUNS OF THE GFS HAVE BEEN MOSTLY DRY FROM LATE WEEK THROUGH THE WEEKEND...AND NOW THE ECMWF IS TRENDING TAHT WAY AS WELL. THURSDAY REMAINS DRY THROUGHOUT AND FOR FRIDAY THROUGH SUNDAY I HAVE REMOVED ALL POPS EXCEPT FOR A NARROW BAND OF SLIGHT CHANCE POPS OVER THE CENTRAL AND SOUTHERN COASTAL WATERS CLOSER TO THE FRONT OFFSHORE. EARLY NEXT WEEK THE INLAND TROF RETURNS SO HAVE INCLUDED A SLIGHT CHANCE POP FOR AFTERNOON CONVECTION INLAND FROM THE COAST. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SHORT TERM /THROUGH WEDNESDAY/... AS OF 1244 PM TUE...GENERALLY VFR CONDITIONS ACROSS EASTERN NORTH CAROLINA TAF SITES AT THIS TIME. AN AREA OF SCATTERED SHOWERS IS MOVING ACROSS THE REGION BRINGING CONDITIONS BRIEFLY TO MVFR OR IFR. THESE SHOWERS WILL CONTINUE OFF AND ON THROUGH MUCH OF THE AFTERNOON WITH TEMPORARY MVFR/IFR CONDITIONS AS THEY PASS OVER A TAF SITE. COLD FRONT TO THE WEST OF THE AREA WILL APPROACH THROUGH THE DAY AND EVENING. WILL SEE AN INCREASE IN COVERAGE AND MORE SUB VFR CONDITIONS LATE IN THE AFTERNOON AND THROUGH MUCH OF THE NIGHTTIME HOURS. THE FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA AFTER MIDNIGHT TONIGHT. DEPENDING ON THE TIMING OF THE FRONT MAY SEE AREAS OF FOG DEVELOP IN THE PREDAWN HOURS WITH IFR CONDITIONS POSSIBLE. RETURN TO VFR AFTER SUNRISE THROUGH THE END OF THE FORECAST PERIOD. LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 250 PM TUE...VFR AND DRY THROUGH THE PERIOD. WINDS NORTH AROUND 5 KNOTS WEDNESDAY...THEN EAST NORTHEAST AROUND 5 KNOTS THURSDAY THROUGH SUNDAY. && .MARINE... SHORT TERM /TONIGHT AND WEDNESDAY/... AS OF 147 PM TUE...MAINLY SOUTHWESTERLY FLOW ACROSS THE NORTH CAROLINA COASTAL WATERS FOR MUCH OF THE FIRST PERIOD WITH SPEEDS 10 TO 15 AND SEAS 2 TO 4 FEET. FRONT TO THE WEST WILL APPROACH THE WATERS DURING THE EVENING HOURS. TIGHTENING GRADIENT AHEAD OF THE FRONT WILL HELP PICK PRE-FRONTAL WIND SPEEDS UP TO 15 TO 20 KNOTS. WIND WILL SHIFT TO NORTHWESTERLY BEHIND THE FRONT WHICH IS EXPECTED TO MOVE OVER THE WATERS AFTER SUNRISE...THEN BECOME NORTH AND NORTHEASTERLY DURING THE AFTERNOON HOURS. SEAS TO REMAIN IN THE 2 TO 4 FOOT RANGE THROUGH THE PERIOD...BUT CANT RULE OUT A 5 FOOTER IN THE OUTER WATERS AHEAD OF THE FRONT TONIGHT. LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 250 PM TUE...COLD FRONT WILL MOVE OFF THE COAST WEDNESDAY NIGHT...BECOMING STATIONARY OVER THE OFFSHORE WATERS AND EVENTUALLY DISSIPATING LATE THIS WEEKEND. LIGHT WINDS THROUGH THE ENTIRE PERIOD...FROM THE NORTHEAST WEDNESDAY NIGHT THEN EAST THURSDAY THROUGH SUNDAY. SEAS THROUGH THE PERIOD 2-3 FEET. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CCG NEAR TERM...CCG SHORT TERM...CCG LONG TERM...HSA AVIATION...CCG/HSA MARINE...CCG/HSA
Hazardous weather outlook, Aug 11, 3:52 AM EDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 352 AM EDT TUE AUG 11 2015 NCZ029-044>047-079>081-090>094-120800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 352 AM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-120800- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 352 AM EDT TUE AUG 11 2015 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 3:16 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 PM EDT TUE AUG 11 2015
NCZ090-112000-
DUPLIN-
316 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT DUPLIN COUNTY...
AT 316 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHWEST OF ROSE
HILL...OR 8 MILES SOUTHWEST OF WARSAW...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WALLACE...WARSAW...ROSE HILL...BEULAVILLE...KENANSVILLE...HARRELLS...
MAGNOLIA...GREENEVERS AND TEACHEY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3490 7815 3504 7816 3500 7772 3472 7772
3472 7794 3471 7798 3473 7802 3473 7803
3472 7811 3471 7813 3474 7820
TIME...MOT...LOC 1916Z 273DEG 28KT 3489 7816
DAGSpecial weather statement, Aug 11, 4:01 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
401 PM EDT TUE AUG 11 2015
NCZ090>092-098-112045-
ONSLOW-JONES-DUPLIN-LENOIR-
401 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUPLIN...
SOUTHWESTERN LENOIR...NORTHWESTERN ONSLOW AND WEST CENTRAL JONES
COUNTIES...
AT 401 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEULAVILLE...OR 14
MILES NORTHEAST OF WALLACE...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...RICHLANDS...BEULAVILLE...RICHLANDS SOUTH
AND ALBERT J ELLIS AIRPORT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEWPORT.
LAT...LON 3503 7785 3500 7736 3464 7750 3466 7765
3472 7768 3472 7796
TIME...MOT...LOC 2001Z 268DEG 30KT 3486 7780
DAGSpecial weather statement, Aug 11, 4:48 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
448 PM EDT TUE AUG 11 2015
NCZ092-093-095-098-112145-
CARTERET-ONSLOW-JONES-CRAVEN-
448 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT ONSLOW...WEST CENTRAL
CARTERET...SOUTH CENTRAL CRAVEN AND SOUTHEASTERN JONES COUNTIES...
AT 448 PM EDT...A STRONG THUNDERSTORM WAS OVER HALF MOON...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...NEW RIVER STATION...PINEY GREEN...CAMP
LEJEUNE CENTER...PUMPKIN CENTER...SWANSBORO...CAPE CARTERET...
RICHLANDS...MAYSVILLE...RICHLANDS SOUTH...HAMMOCKS BEACH STATE PARK
AND CEDAR POINT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEWPORT.
LAT...LON 3459 7740 3464 7732 3471 7740 3474 7735
3472 7741 3474 7744 3464 7737 3459 7744
3460 7763 3461 7763 3470 7767 3497 7751
3495 7698 3465 7706 3466 7715 3470 7718
3465 7716 3464 7712 3459 7724
TIME...MOT...LOC 2048Z 268DEG 29KT 3482 7749
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:16 PM EDT | Special Weather Statement | MHX | Duplin | 44 min |
| Aug 11, 4:01 PM EDT | Special Weather Statement | MHX | Onslow | 44 min |
| Aug 11, 4:48 PM EDT | Special Weather Statement | MHX | Onslow | 57 min |
| Aug 11, 5:31 PM EDT | Special Weather Statement | MHX | Craven | 44 min |
| Aug 11, 7:01 PM EDT | Special Weather Statement | MHX | Carteret | 59 min |
Nearby
Tornado Warnings in North Carolina, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.